Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 82, NWS Midland/Odessa, TX

July 22, 2025Reagan County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 22, 2025, 6:25 PM CDT for Reagan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2025, 6:25 PM CDT (23:25 UTC)
Expired
Jul 22, 2025, 9:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1091 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

207 
WGUS54 KMAF 222325
FFWMAF
TXC383-230230-
/O.NEW.KMAF.FF.W.0082.250722T2325Z-250723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
625 PM CDT Tue Jul 22 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Northern Reagan County in western Texas...

* Until 930 PM CDT.

* At 625 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3164 10129 3142 10129 3127 10146 3136 10172
      3164 10176

FLASH FLOOD...RADAR INDICATED

$$

Sprang
1 follow-up statement
930 
WGUS74 KMAF 230056
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
756 PM CDT Tue Jul 22 2025

TXC383-230230-
/O.CON.KMAF.FF.W.0082.000000T0000Z-250723T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reagan TX-
756 PM CDT Tue Jul 22 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS 
EVENING FOR NORTHERN REAGAN COUNTY...

At 756 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Additional rainfall amounts up to 0.5 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Stiles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3164 10129 3142 10129 3127 10146 3136 10172
      3164 10176

FLASH FLOOD...RADAR INDICATED

$$

Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:12 PM CDT, 5 hours 13 minutes earlier. Its key messages:

  • Updated at 107 PM CDT Tue Jul 22 2025
  • Isolated to scattered storms this afternoon into this evening. Highest rain chances over the Davis Mountains. Storms unlikely to be severe, but flooding will be possible.
  • Rain chances begin to decrease for Wednesday, with the Davis Mountains continuing to have the best chance for rain.
  • Warmer and drier conditions are in store from Wednesday into next week.
Area forecast discussion, Jul 22, 1:12 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
112 PM CDT Tue Jul 22 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 107 PM CDT Tue Jul 22 2025

- Isolated to scattered storms this afternoon into this evening.
  Highest rain chances over the Davis Mountains. Storms unlikely
  to be severe, but flooding will be possible.

- Rain chances begin to decrease for Wednesday, with the Davis
  Mountains continuing to have the best chance for rain.

- Warmer and drier conditions are in store from Wednesday into
  next week.

&&

.SHORT TERM...
(This afternoon through Wednesday night)
Issued at 107 PM CDT Tue Jul 22 2025

An upper low will pull out of the area of the course of today and
tomorrow. During that time, isolated to scattered storms will
develop mainly across the higher terrain and slowly move to the
east and northeast. While severe storms are not expected, any
thunderstorms that do develop today will be capable of producing
strong winds, small hail, heavy rain, and contain frequent
lightning. Flash flooding will also be a concern, particularly
over the Davis Mountains southward across Presidio and Brewster
counties. Overall flow is fairly light and may lead to slow moving
or training thunderstorms. Short term, hi-res guidance is in
decent agreement on storms dissipating around or just after
midnight tonight.

As the upper low pulls away into the Great Plains tomorrow, rain
chances drop for much of the region with the highest
chances(30-50%) holding on over the Davis Mountains. Like today,
any storms that develop will likely not be severe, but may still
be strong with heavy rain, gusty winds, and lightning. Highs for
tomorrow end up in the low to mid 90s for most with upper 80s to
low 90s in the western half of the CWA. Lows will settle near to
just above normal in the low to mid 70s.

-Stickney

&&

.LONG TERM...
(Thursday through Monday)
Issued at 107 PM CDT Tue Jul 22 2025

Highs have trended a few degrees higher, PoPs lower, and winds
more southerly for the end of the week into early this weekend
compared to forecast runs from 24 hours prior, but otherwise the
long term remains on track to have warmer and drier conditions
developing late this week and continuing into next week. Highs
Thursday rise into the upper 90s to triple digits over Upper Trans
Pecos and northeast Permian Basin in addition to along the Rio
Grande, with 80s higher elevations, and lower to mid 90s
elsewhere. PoPs only increase to low to medium over the Davis
Mountains during the afternoon from heating of elevated terrain
and mesoscale terrain induced circulations, and wane quickly after
sunset with loss of daytime heating destabilization. Despite
broken to scattered cloud cover limiting diurnal solar heating in
some regions, mid to upper ridging building west from the
southeastern US will exert large scale sinking motion and warming,
keeping temperatures near to a few degrees above average.
Thursday night, lows only cool into the upper 60s to mid 70s, mid
70s to upper 70s along the Rio Grande. Friday warms up even more
as the ridge strengthens. Triple digits are forecast along Pecos
River, eastern and central Permian Basin (including Midland-
Odessa), and along the Rio Grande (highs approaching 110 F in the
Big Bend), with mid to upper 90s elsewhere apart from 80s over
higher elevations. Friday night looks to be a repeat of Thursday
night but a few degrees warmer, especially over the SE NM plains.

This weekend, a slight "cooling" trend in highs takes place as
southerly winds back more to the southeast. This will be
associated with dew point temperatures increasing from upper 50s F
to lower 60s F (upper 40s F to lower 50s F western higher
terrain) Saturday back to the upper 50s F to mid 60s F (lower to
mid 50s F western higher terrain) Sunday. Highs also will drop
from values similar to Thursday to mid to upper 90s, 80s higher
elevations, and triple digits Presidio Valley into the Big Bend
Sunday. This will occur even as PoPs decrease to near zero even
over Davis Mountains Sunday with even less cloud cover, due to
humid, upslope southeast winds redeveloping across most of the
area. Overnight, southeast winds becoming gusty in LLJs and a more
humid boundary layer limiting radiational cooling keep lows warm
despite the "cooler" high temperatures. Early next week, highs
level off and PoPs stay low to near zero as mid to upper ridging
becomes entrenched across the central US. Lows likewise remain
similar to previous nights. As a consequence of low to medium PoPs
Thursday into early weekend and near zero thereafter, NBM grids
are displaying no rainfall in the long term and while ensembles
are still depicting a few tenths of an inch of rainfall even in
the lowest percentiles, no further flooding issues are expected as
the region again settles into a dry pattern more typical of the
"dog days" of summer.

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Tue Jul 22 2025

VFR continues at all terminals. TEMPOs for TS included at CNM/HOB
where confidence for timing of convection is highest. Amendments
possible at FST/MAF during the afternoon/evening. Convection
decreases late tonight. Winds remaining southerly/southeasterly
for the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               74  95  75  99 /  20  20   0   0
Carlsbad                 69  92  71  96 /  50  20   0  10
Dryden                   74  97  75 100 /  30  20   0   0
Fort Stockton            72  94  72  99 /  40  30  10  10
Guadalupe Pass           64  83  67  89 /  40  20   0  10
Hobbs                    68  91  69  96 /  50  10   0  10
Marfa                    63  86  62  90 /  50  50  10  30
Midland Intl Airport     74  94  75  99 /  30  20  10   0
Odessa                   72  93  75  98 /  30  20  10   0
Wink                     71  94  72  98 /  30  20  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...93
LONG TERM....94
AVIATION...93

In the hours before

Special weather statement, Jul 22, 3:43 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
343 PM CDT Tue Jul 22 2025

TXZ075-222115-
Pecos TX-
343 PM CDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS COUNTY
THROUGH 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone Test
Track.

This includes Interstate 10 between mile markers 245 and 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3073 10289 3084 10316 3124 10299 3105 10254
TIME...MOT...LOC 2042Z 205DEG 32KT 3086 10298

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

13
Local storm report, Jul 22, 3:59 PM CDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
359 PM CDT Tue Jul 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     Tstm Wnd Gst     3 NNW Belding           30.83N 103.05W
07/22/2025  M59 MPH          Pecos              TX   Mesonet

&&
Special weather statement, Jul 22, 4:07 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
407 PM CDT Tue Jul 22 2025

TXZ075-278-222130-
Pecos TX-Davis Mountains Foothills TX-
407 PM CDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PECOS...
NORTHWESTERN BREWSTER AND EAST CENTRAL JEFF DAVIS COUNTIES THROUGH
430 PM CDT...

At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Alpine, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Pecos,
northwestern Brewster and east central Jeff Davis Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3033 10346 3044 10364 3070 10346 3057 10318
TIME...MOT...LOC 2106Z 220DEG 12KT 3047 10349

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

13
Special weather statement, Jul 22, 4:26 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
426 PM CDT Tue Jul 22 2025

TXZ082-222200-
Terrell TX-
426 PM CDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TERRELL COUNTY
THROUGH 500 PM CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Dryden, moving north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dryden and Terrell County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2982 10217 2983 10218 2984 10218 2985 10219
      2984 10220 2985 10225 2987 10225 3019 10224
      3016 10185 2980 10201
TIME...MOT...LOC 2125Z 189DEG 15KT 2989 10213

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

13
Local storm report, Jul 22, 4:48 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
448 PM CDT Tue Jul 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     Tstm Wnd Gst     5 W Dryden              30.05N 102.20W
07/22/2025  M60 MPH          Terrell            TX   ASOS

&&
Special weather statement, Jul 22, 5:05 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
505 PM CDT Tue Jul 22 2025

TXZ075-222230-
Pecos TX-
505 PM CDT Tue Jul 22 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PECOS COUNTY THROUGH 530
PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Sheffield. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iraan and Iraan Municipal Airport.

This includes Interstate 10 between mile markers 311 and 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3071 10182 3077 10211 3097 10197 3095 10193
      3093 10192 3092 10188 3089 10189 3086 10185
      3083 10185 3080 10183 3076 10184 3075 10182
      3073 10181
TIME...MOT...LOC 2205Z 193DEG 3KT 3081 10191

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:13 PM CDTSpecial Weather StatementMAFUpton32 min
Jul 21, 7:18 PM CDTSpecial Weather StatementMAFEctor27 min
Jul 21, 7:24 PM CDTSpecial Weather StatementMAF36 min
Jul 21, 7:35 PM CDTSpecial Weather StatementMAFReagan25 min
Jul 21, 7:44 PM CDTSpecial Weather StatementMAFEctor31 min
Jul 21, 7:46 PM CDTSpecial Weather StatementMAFUpton29 min
Jul 21, 9:06 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
Jul 21, 9:07 PM CDTSpecial Weather StatementMAFMidland23 min
Jul 21, 9:13 PM CDTSpecial Weather StatementMAFMidland32 min
Jul 22, 3:43 PM CDTSpecial Weather StatementMAFPecos32 min
Jul 22, 4:07 PM CDTSpecial Weather StatementMAF23 min
Jul 22, 4:21 PM CDTFlash Flood WarningMAFBrewster3 hr
Jul 22, 4:26 PM CDTSpecial Weather StatementMAFTerrell34 min
Jul 22, 4:36 PM CDTSevere Thunderstorm WarningMAFTerrell40 min
Jul 22, 5:05 PM CDTSpecial Weather StatementMAFCrockett25 min
Jul 22, 5:58 PM CDTFlash Flood WarningMAFPecos3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.